MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Model Number US3513054
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that post angioplasty placement procedure in the sfa /pop through femoral, the device allegedly could not be removed from the sheath / scoringwires.It was further reported that the scoringwire found to be worn out.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 04/2023).
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing-related cause for this event.Investigation summary: one ultrascore 035 pta dilatation catheter was loaded with an unknown introducer sheath and guidewire was returned for evaluation.During the visual evaluation, the distal tip of the introducer sheath was noted to be buckled.The balloon was removed from the sheath and one of the scoring wire was noted to be broken.The catheter shaft was noted to be stretched.The returned guidewire which struck inside the balloon was not the recommended size.No kinks were noted to the catheter shaft; no anomalies to the luers / y-body and no functional testing was performed due to the condition of the device.Therefore, the investigation is confirmed for the reported difficult to remove as the returned device was noted to be stuck and loaded into an unknown introducer sheath.The investigation is also confirmed for the identified break and reported material deformation issue as the balloon scoring wire was noted to be broken.The investigation is also confirmed for the reported difficult to remove and identified device-device incompatibility as the balloon was loaded onto an unknown guidewire while receiving.The guidewire was not the recommended size one.A definitive root cause for the reported difficult to remove, material deformation and identified difficult to remove, device-device incompatibility, scoring wire break issue could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the superficial femoral artery, the device allegedly could not be retrieved through the sheath.It was further reported that the scoring wires were allegedly found to be worn out.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13683938
Report Number2020394-2022-00143
Device Sequence Number17320891
Product Code PNO
UDI-Device Identifier00801741116742
UDI-Public(01)00801741116742
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUS3513054
Device Catalogue NumberUS3513054
Device Lot NumberGFFR0635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2022
Supplement Date Received by Manufacturer03/17/2022
Initial Report FDA Received Date03/07/2022
Supplement Report FDA Received Date03/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown